Alert archive / Wisconsin / River Flood Warnings in 2024

River Flood Warning 13, NWS Milwaukee, WI

May 25, 2024Lafayette County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at May 25, 2024, 8:40 AM CDT for Lafayette County, Wisconsin. It took effect at May 25, 2024, 11:07 AM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2024, 8:40 AM CDT (13:40 UTC)
In effect from
May 25, 2024, 11:07 AM CDT
Expired
May 26, 2024, 5:11 AM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 110 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecatonica River near Blanchardville (BCHW3). The gauge peaked at 11.11 ft at May 25, 2024, 6:00 PM CDT.

actionminormoderate5101505/2505/2605/27
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05433000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

182 
WGUS43 KMKX 251340
FLWMKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
840 AM CDT Sat May 25 2024

...The National Weather Service in Milwaukee/Sullivan WI has issued 
a Flood Warning for the following rivers in Wisconsin...

  East Branch Pecatonica River Near Blanchardville affecting 
  Lafayette County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 845 PM CDT.

&&

WIC065-260145-
/O.NEW.KMKX.FL.W.0013.240525T1607Z-240526T1200Z/
/BCHW3.1.ER.240525T1607Z.240526T0000Z.240526T0600Z.NO/
840 AM CDT Sat May 25 2024

...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...East Branch Pecatonica River near Blanchardville.

* WHEN...Until tomorrow morning.

* IMPACTS...At 11.0 feet, Floodwaters cover a portion of Highway H 
  and floodwaters are into McKellar Park in Blanchardville.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 10.3 feet.
  - Bankfull stage is 9.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 11.7 feet this evening. It
    will then fall below flood stage just after midnight tonight.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.7 feet on 08/22/2018.
  - http://www.weather.gov/safety/flood

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 7 am...    
Location        stage stage     stage/time    Sun  Mon  Tue  Wed   
Blanchardville  11.0  9.0   10.33 8 am 5/25   10.1 7.1  6.9  6.8   

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Blanchardville  10.33 8 am 5/25         4.38       11.70 7 pm 5/25   


&&

LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
      4272 8991 4279 8991


$$

QUIGLEY
4 follow-up statements
150 
WGUS83 KMKX 251344
FLSMKX

Flood Statement
National Weather Service Milwaukee/Sullivan WI
844 AM CDT Sat May 25 2024

...The Flood Warning continues for the following rivers in 
Wisconsin...

  East Branch Pecatonica River Near Blanchardville affecting 
  Lafayette County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1000 PM CDT.

&&

WIC065-260300-
/O.CON.KMKX.FL.W.0013.240525T1607Z-240526T1200Z/
/BCHW3.1.ER.240525T1607Z.240526T0000Z.240526T0600Z.NO/
844 AM CDT Sat May 25 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...East Branch Pecatonica River near Blanchardville.

* WHEN...Until tomorrow morning.

* IMPACTS...At 11.0 feet, Floodwaters cover a portion of Highway H 
  and floodwaters are into McKellar Park in Blanchardville.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 10.3 feet.
  - Bankfull stage is 9.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 11.7 feet this evening. It
    will then fall below flood stage just after midnight tonight.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.7 feet on 08/22/2018.
  - http://www.weather.gov/safety/flood

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 7 am...    
Location        stage stage     stage/time    Sun  Mon  Tue  Wed   
Blanchardville  11.0  9.0   10.33 8 am 5/25   10.1 7.1  6.9  6.8   

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Blanchardville  10.33 8 am 5/25         4.38       11.70 7 pm 5/25   


&&

LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
      4272 8991 4279 8991


$$

QUIGLEY
809 
WGUS83 KMKX 252030
FLSMKX

Flood Statement
National Weather Service Milwaukee/Sullivan WI
330 PM CDT Sat May 25 2024

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  East Branch Pecatonica River Near Blanchardville affecting 
  Lafayette County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1000 PM CDT.

&&

WIC065-260300-
/O.EXT.KMKX.FL.W.0013.000000T0000Z-240526T1800Z/
/BCHW3.1.ER.240525T1922Z.240526T0000Z.240526T0600Z.NO/
330 PM CDT Sat May 25 2024

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...East Branch Pecatonica River near Blanchardville.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 11.0 feet, Floodwaters cover a portion of Highway H 
  and floodwaters are into McKellar Park in Blanchardville.

* ADDITIONAL DETAILS...
  - At 3:00 PM CDT Saturday the stage was 11.0 feet.
  - Bankfull stage is 9.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 PM CDT Saturday was 11.0 feet.
  - Forecast...The river is expected to rise to a crest of 11.7
    feet this evening. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.7 feet on 08/22/2018.
  - http://www.weather.gov/safety/flood

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 1 pm...    
Location        stage stage     stage/time    Sun  Mon  Tue  Wed   
Blanchardville  11.0  9.0   11.03 3 pm 5/25   9.1  7.0  6.9  6.8   

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Blanchardville  11.03 3 pm 5/25         4.88       11.70 7 pm 5/25   


&&

LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
      4272 8991 4279 8991


$$

QUIGLEY
489 
WGUS83 KMKX 260229
FLSMKX

Flood Statement
National Weather Service Milwaukee/Sullivan WI
929 PM CDT Sat May 25 2024

...The Flood Warning continues for the following rivers in 
Wisconsin...

  East Branch Pecatonica River Near Blanchardville affecting 
  Lafayette County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next flood statement will be issued Sunday morning at 830 AM CDT.

&&

WIC065-261330-
/O.EXT.KMKX.FL.W.0013.000000T0000Z-240526T1327Z/
/BCHW3.1.ER.240525T1922Z.240525T2345Z.240526T0127Z.NO/
929 PM CDT Sat May 25 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...East Branch Pecatonica River near Blanchardville.

* WHEN...Until tomorrow morning.

* IMPACTS...At 11.0 feet, Floodwaters cover a portion of Highway H 
  and floodwaters are into McKellar Park in Blanchardville.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Saturday the stage was 11.0 feet.
  - Bankfull stage is 9.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Saturday was 11.1 feet.
  - Forecast...The river is expected to fall to 6.6 feet
    Saturday, June 01.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.0 feet on 06/27/2018.
  - http://www.weather.gov/safety/flood

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 7 pm...    
Location        stage stage     stage/time    Sun  Mon  Tue  Wed   
Blanchardville  11.0  9.0   11.04 8 pm 5/25   8.5  7.8  7.0  6.9   

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Blanchardville  11.08 6 pm 5/25         3.38       10.60 1 am 5/26   


&&

LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
      4272 8991 4279 8991


$$

GEHRING
267 
WGUS83 KMKX 261011
FLSMKX

Flood Statement
National Weather Service Milwaukee/Sullivan WI
511 AM CDT Sun May 26 2024

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  East Branch Pecatonica River Near Blanchardville affecting 
  Lafayette County.

WIC065-261115-
/O.CAN.KMKX.FL.W.0013.000000T0000Z-240526T1011Z/
/BCHW3.1.ER.240525T1922Z.240525T2345Z.240526T0145Z.NO/
511 AM CDT Sun May 26 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the East Branch Pecatonica River Near Blanchardville.

* ADDITIONAL DETAILS...
  - At 4:00 AM CDT Sunday the stage was 10.0 feet.
  - Bankfull stage is 9.0 feet.
  - Forecast...The river is expected to fall to 6.6 feet Saturday
    evening.
  - http://www.weather.gov/safety/flood

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 7 am...    
Location        stage stage     stage/time    Mon  Tue  Wed  Thu   
Blanchardville  11.0  9.0   10.04 4 am 5/26   8.0  7.4  6.9  6.8   

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Blanchardville  11.08 6 pm 5/25         0.34       10.60 1 am 5/26   


&&

LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
      4272 8991 4279 8991


$$

WAGNER

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at May 25, 3:39 AM CDT, 5 hours 1 minute earlier. Its key messages:

  • Another round of widespread showers and storms on Sunday with at least a small potential for severe thunderstorms.
  • Cannot rule out a strong to severe storms Sunday but is very conditional right now
  • Chance for showers/storms Monday/Tuesday but quieter weather midweek
Area forecast discussion, May 25, 3:39 AM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
339 AM CDT Sat May 25 2024

.KEY MESSAGES...

- Another round of widespread showers and storms on Sunday with
  at least a small potential for severe thunderstorms.

- Cannot rule out a strong to severe storms Sunday but is very
  conditional right now

- Chance for showers/storms Monday/Tuesday but quieter weather
  midweek

&&

.SHORT TERM...
Issued 340 AM CDT Sat May 25 2024

Today through Sunday:

Today will be on the quiet side as higher pressure develops
tonight and tracks into the southern Great Lakes region behind
the exiting system. In addition Saturday will feature a brief
period of weak ridging. This will largely be responsible for
keeping the region dry today through tonight.

However into Sunday morning we will see increasing chances
(80-90%) for showers and storms as a strong shortwave sweeps
through the area. This system will also be heavily influenced by
40-60kt LLJ sliding through the CWA during the day. The severe
potential Sunday afternoon exists primarily due to the LLJ and
the strong 0-3km helicity and deep layer shear associated with
it.

While some storms could be expected into the early afternoon
the environment may be heavily influenced based on how far north
the warm front. While models have seemingly slowed a bit from
yesterday the highly conditional nature of severe storms
remains as the warm appears unlikely to stretch far enough
north with any severe potential being limited to the far
southern portions of the CWA (near the WI/IL border), and likely
elevated.

However much of the day will likely (80-90%) be fairly wet for
much of the CWA as the low pushes through the region. Around
and inch of rain could be expected from this system
Sunday/Sunday night. Also expect breezy southeast winds Sunday
with mixing enough to grab some of those breezier winds aloft.

It should be mentioned that Sunday may feature waves approaching
4 feet, which would cause some Beach Hazards concerns but due to
uncertainty we are holding off for now.

Kuroski

&&

.LONG TERM...
Issued 340 AM CDT Sat May 25 2024

Sunday night through Friday:

The deepening surface low will gradually push northwest into
the northern Great Lakes region and into Ontario. Monday may
feature some additional precip chances (30-40%) due to some
additional shortwave activity in the region along with some
moisture. Originally the low pushing off may have had some
impact of precip chance Sunday night into early Monday but that
has since backed off with most of the chances related to the
next shortwave in the afternoon. Best chances for precip are
focused further west. This will be somewhat diurnal as there
should be some storms Monday given some weak instability
associated with the shortwave. Stronger storms not expected at
this time due to lack of shear.

Tuesday will also feature continued chances (30-40%) for
showers and storms, though weak, due largely to the upper trough
digging through the region. While there remains some
uncertainty with this upper trough and its progression from
central Canada into the western Great Lakes region the trend
points toward better chances for a day similar to Monday with
diurnal convective influence but with less certainty in regards
to location of where we should see shower/storms and how
widespread it will be.

By midweek it appears for at least a short period we will
finally return to drier conditions with higher pressure sliding
in ahead of ridging aloft. Friday looks a bit more uncertain but
most models suggest a drier solution with any precip concerns
holding off until Saturday.

Kuroski

&&

.AVIATION...
Issued 340 AM CDT Sat May 25 2024

Following the system tonight expect largely clear skies
throughout the day with a lake breeze circulation likely
developing this afternoon bringing an easterly component to the
winds. Otherwise light and variable winds during the day today.

Sunday looks largely wet with showers and storms expected to
push in during the morning hours. While severe storms look
unlikely (10%), stronger storms are possible (20%), primarily further
south. Some MVFR/IFR CIGS and VSBYS will be likely (70%) for at
least a period Sunday.

Kuroski

&&

.MARINE...
Issued 340 AM CDT Sat May 25 2024

Low pressure will continue to slowly lift through far southeast
Manitoba/southwest Ontario today. Winds will shift more
westerly behind the front this morning. High pressure will then
move across Lake Michigan this afternoon and evening, bringing
light southerly winds, before another low pressure area
approaches from the west and moves across either central or
northern Lake Michigan Sunday night. Expect southeasterly winds
to increase as this low approaches. Waves Sunday will possibly
be enough for borderline small craft conditions.

Numerous showers and thunderstorms will move across the lake
Sunday and Sunday night.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 25, 4:01 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
401 AM CDT Sat May 25 2024

WIZ046-047-051-052-056>060-062>072-260915-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
401 AM CDT Sat May 25 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional thunderstorms may occur Sunday, Monday and Tuesday
afternoons and evenings.

Moderate to high swim risk is possible Sunday along Lake Michigan
beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-260915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
401 AM CDT Sat May 25 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional thunderstorms may occur Sunday into Sunday night.

Winds and waves may reach Small Craft Advisory Criteria on Sunday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-260915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
401 AM CDT Sat May 25 2024

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional thunderstorms may occur Sunday into Sunday night.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:02 PM CDTSpecial Weather StatementMKXWaukesha28 min
May 24, 7:06 PM CDTSpecial Weather StatementMKXKenosha, Racine39 min

Nearby

River Flood Warnings in Wisconsin, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.